Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Aug 1, 2012, 2:44 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Aug 1, 2012, 3:00 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 2:44 AM MST (09:44 UTC)
- In effect from
- Aug 1, 2012, 3:00 AM MST
- Expired
- Aug 1, 2012, 10:34 PM MST
- In force
- 20 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WGUS65 KVEF 010944 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 244 AM PDT WED AUG 1 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE OVER THE AREA WILL BRING POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THROUGH THIS EVENING. AZZ001>003-036-CAZ524>527-NVZ016>022-012300- /O.NEW.KVEF.FF.A.0006.120801T1000Z-120802T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 244 AM PDT WED AUG 1 2012 /244 AM MST WED AUG 1 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY... SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * THROUGH THIS EVENING * AN UNUSUALLY MOIST AIR MASS REMAINS IN PLACE OVER MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. IN ADDITION...AN AREA OF LOW PRESSURE WILL LINGER OVER THE SAME AREA PROVIDING SUFFICIENT LIFT AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND SUBSEQUENT FLASH FLOODING TODAY THROUGH THIS EVENING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
3 follow-up statements
148 WGUS65 KVEF 012055 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT WED AUG 1 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE WILL BRING POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THROUGH THIS EVENING. AZZ001>003-036-CAZ524>527-NVZ016>022-020600- /O.CON.KVEF.FF.A.0006.000000T0000Z-120802T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 155 PM PDT WED AUG 1 2012 /155 PM MST WED AUG 1 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 11 PM PDT /11 PM MST/ THIS EVENING * AN UNUSUALLY MOIST AIR MASS REMAINS IN PLACE OVER MOHAVE... CLARK AND EASTERN SAN BERNARDINO COUNTIES. IN ADDITION...AN AREA OF LOW PRESSURE WILL LINGER OVER THE SAME AREA PROVIDING SUFFICIENT LIFT AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND SUBSEQUENT FLASH FLOODING TODAY THROUGH THIS EVENING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSABLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH DEBRIS. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
211 WGUS65 KVEF 020153 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 653 PM PDT WED AUG 1 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE WILL BRING POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THIS EVENING. AZZ001>003-036-CAZ524>527-NVZ016>022-020600- /O.CON.KVEF.FF.A.0006.000000T0000Z-120802T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 653 PM PDT WED AUG 1 2012 /653 PM MST WED AUG 1 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 11 PM PDT /11 PM MST/ THIS EVENING * WHILE WIDESPREAD THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS THE FORECAST AREA...A LINE OF THUNDERSTORMS CURRENTLY LOCATED OVER SOUTHEAST LINCOLN COUNTY IS EXPECTED TO HOLD TOGETHER AND IMPACT CLARK...SOUTHERN NYE...WESTERN MOHAVE...AND POTENTIALLY EASTERN SAN BERNARDINO COUNTY LATER THIS EVENING. STORMS WILL BE ENTERING CLARK COUNTY AT APPROXIMATELY 730 PM...AND START TO MOVE ACROSS THE LAS VEGAS VALLEY BY APPROXIMATELY 900 PM THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND SUBSEQUENT FLASH FLOODING THROUGH THE EVENING. IN ADDITION TO THE THREAT OF FLASH FLOODING...STRONG NORTHEASTERLY WINDS WILL LIKELY ACCOMPANY THESE STORMS...WITH GUSTS EXCEEDING 45 MPH POSSIBLE. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSABLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH DEBRIS. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ KENNEDY
330 WGUS65 KVEF 020534 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1034 PM PDT WED AUG 1 2012 AZZ001>003-036-CAZ524>527-NVZ016>022-020645- /O.CAN.KVEF.FF.A.0006.000000T0000Z-120802T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1034 PM PDT WED AUG 1 2012 /1034 PM MST WED AUG 1 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THUNDERSTORM ACTIVITY HAS DECREASED SIGNIFICANTLY THIS EVENING...AND THE THREAT OF FLASH FLOODING HAS ENDED. $$ KENNEDY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 9:40 PM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 31, 9:40 PM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 PM PDT TUE JUL 31 2012 .SYNOPSIS...MOIST AND UNSTABLE AIR COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL RESULT IN SHOWERS AND THUNDERSTORMS AROUND AT TIMES THROUGH THE WEEKEND ACROSS THE VAST MAJORITY OF THE AREA. A HIGH MOISTURE CONTENT IN THE ATMOSPHERE WILL MAKE FLASH FLOODING THE PRIMARY THREAT WITH STRONGER THUNDERSTORMS HOWEVER GUSTY WINDS AND HAIL ARE ALSO POSSIBLE. AS HIGH PRESSURE ALOFT MOVES EAST TOWARD THE SOUTHERN GREAT BASIN ON THURSDAY AND FRIDAY THIS WILL KEEP ESMERALDA...CENTRAL NYE AND MOST OF NORTHERN INYO COUNTIES DRY WITH HIGH TEMPERATURES IN THESE AREAS A FEW DEGREES ABOVE NORMAL. && .UPDATE...THUNDERSTORMS DISSIPATED ACROSS THE PREVIOUSLY ACTIVE AREA OF MOHAVE...SOUTHERN CLARK AND EASTERN SAN BERNARDINO COUNTIES. THE FLASH FLOOD WATCH WAS CANCELLED AT 9 PM. MEANWHILE...ADDITIONAL THUNDERSTORMS HAVE DRIVEN DOWN THROUGH CENTRAL NYE COUNTY THIS EVENING AND WERE PUSHING ACROSS DEATH VALLEY NATIONAL PARK. THIS WAS OCCURRING IN THE CONVERGENT MID LEVEL NORTHEASTERLY FLOW BETWEEN THE HIGH CENTERED OVER CENTRAL CALIFORNIA AND THE LOW CIRCULATING OVER FAR SOUTHERN NEVADA. RECENT SATELLITE AND RADAR TRENDS INDICATE WE COULD SEE REDEVELOPING CONVECTION AS MOMENTUM FROM THIS LINE OF STORMS BRINGS A BOUNDARY DOWN THOUGH SOUTHWEST NEVADA AND SOUTHERN INYO/NORTHERN SAN BERNARDINO COUNTIES. THE FORECAST WAS UPDATED TO ACCOUNT FOR THESE TRENDS. THE LATEST 00Z NAM AND GFS SUPPORT THE FORECAST TRENDS FOR WEDNESDAY AND THURSDAY AND NO CHANGES WERE MADE BEYOND THE TONIGHT PERIOD. && .AVIATION...FOR MCCARRAN...SHRA TO REMAIN IN THE VICINITY OF MCCARRAN THROUGH MIDNIGHT AND THEN DIMINISHING. SCT-BKN CLOUDS BETWEEN 12-15K FEET...BUT MAY LOWER TO AROUND 10K FEET AT TIMES. SOUTHWEST WINDS AROUND 7-9KTS OVERNIGHT...BUT THERE IS STILL THE POTENTIAL OVERNIGHT FOR VARIABLE WINDS DUE TO LEFT OVER OUTFLOW BOUNDARIES. TIMING FOR STORMS ON WEDNESDAY IN ALL OF THE APPROACH CORRIDORS SHOULD BE SIMILAR AS TUESDAY FOR WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT SHRA/TSRA ARE EXPECTED AROUND THROUGH WEDNESDAY. COVERAGE SHOULD DECREASE AROUND BY MIDNIGHT TONIGHT AND INCREASE BETWEEN 15Z AND 19Z ON WEDNESDAY WITH THE GREATEST COVERAGE IN MOHAVE...EASTERN SAN BERNARDINO...CLARK AND LINCOLN COUNTIES. REDUCED CIGS AND VSBY ARE POSSIBLE NEAR ANY HEAVIER SHRA/TSRA...OTHERWISE BKN-OVC CIGS AOA 8K-12K FEET. WINDS AWAY FROM SHRA AND TSRA WILL FAVOR DIURNAL DIRECTIONAL TRENDS THROUGH TONIGHT. DRY AT KBIH WITH FEW-SCT CLOUDS AOA 15K FEET AT TIMES. && .PREVIOUS DISCUSSION... ISSUED AT 341 PM PDT TUE JUL 31 2012 .SHORT TERM...VASTLY DIFFERENT WEATHER ACROSS THE AREA THIS AFTERNOON AND THAT WILL BE THE CASE THROUGH FRIDAY. A MID/UPPER LEVEL LOW WAS LOCATED ON SATELLITE IMAGERY OVER IMPERIAL COUNTY THIS AFTERNOON WITH MOST OF THE BEST CONVECTION ASSOCIATED WITH IT IN THE NORTHEAST QUADRANT. THIS WAS RESULTING IN THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS SAN BERNARDINO...MOHAVE AND TO A LESSER EXTENT CLARK AND LINCOLN COUNTIES. EXCEPTIONALLY MOIST AIR IS IN PLACE ACROSS THE AREA AS EVIDENCED BY THE 12Z SOUNDING FROM OUR OFFICE WHICH HAD A PWAT OF 1.72 INCHES ON IT. THE SOUNDING PWAT CLIMATOLOGY FOR OUR AREA SHOWS THIS TIED FOR THE 9TH HIGHEST VALUE EVER (THE HIGHEST EVER WAS 1.86 INCHES BACK IN JULY OF 1966). WITH SUCH A HIGH MOISTURE CONTENT AVAILABLE...THE UNLOAD FACTOR IN ANY HEAVIER THUNDERSTORMS IS THERE FOR HEAVY RAIN TO FALL AND SOME STORMS WILL EASILY BE CAPABLE OF PRODUCING TOTALS IN EXCESS OF AN INCH...WITH ISOLATED AMOUNTS OVER TWO INCHES. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THIS EVENING FOR MUCH OF THE AREA FROM GENERALLY ALONG AND SOUTH OF INTERSTATE 15. MEANWHILE OVER THE NORTHWEST CWFA IT REMAINS DRY AND RELATIVELY SUNNY AND WILL STAY QUIET THIS EVENING AS THE DEEPER INFLUX OF MOISTURE STAYS AWAY. AS WE MOVE INTO TONIGHT THE MID/UPPER LEVEL LOW IS FORECAST TO MOVE SLOWLY NORTH TOWARD EASTERN SAN BERNARDINO COUNTY. MEANWHILE HIGH PRESSURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE PRESENTLY CENTERED ALONG THE CENTRAL COAST OF CALIFORNIA BETWEEN BIG SUR AND CAMBRIA IS FORECAST TO BUILD SLOWLY EAST TOWARD CENTRAL NEVADA. AS THIS HIGH BUILDS EAST IT WILL BLOCK THE NORTHWARD PROGRESSION OF THE MID/UPPER LOW AND ULTIMATELY LOOKS TO WEAKEN IT TO A SMALL VORTICITY FEATURE AND KEEP IT NEARLY STATIONARY IN MOVEMENT OVER THE EASTERN SAN BERNARDINO COUNTY. AS A RESULT THE MOISTURE IN PLACE HAS PROBABLY MOVED ABOUT AS FAR NORTH AND WEST AS IT WILL GET AND IF ANYTHING WE SHOULD SEE DRIER AND MORE STABLE AIR TRY TO ERODE THE FAR NORTHWEST CORNER OF THIS MOISTURE OVER THE NEXT FEW DAYS. FOR TONIGHT INTO TOMORROW WITH THE FEATURE AROUND THE CHANCE FOR THUNDERSTORMS OVER THE MOJAVE DESERT AND LINCOLN COUNTY WILL EXIST ANYTIME HOWEVER AREAS THAT GET WORKED OVER MAY EVENTUALLY QUIET DOWN LATER TONIGHT AS THE AIR MASS GETS OVERTURNED. FOR TOMORROW...THE MOST ACTIVE AREA APPEARS TO BE OVER LINCOLN...CLARK...NORTHEAST SAN BERNARDINO AND NORTHERN MOHAVE COUNTIES WHICH ARE CLOSEST TO THE UPPER LOW AND IN THE BEST AREA OF INSTABILITY AND MOISTURE. 0-6KM BULK SHEAR VALUES ARE IMPRESSIVE ESPECIALLY ACROSS CENTRAL/SOUTHERN NYE AND SOUTHERN INYO COUNTIES WHERE VALUES EXCEED 20 KTS. ONE THING THAT WILL HAVE TO BE WATCHED IS OVER CLARK COUNTY WHERE 700 MB WINDS SHOW A NORTHEAST STEERING FLOW IN PLACE. THIS HAS BEEN A FLOW THAT HAS IN THE PAST PUSHED IN SOME POTENT THUNDERSTORMS TO LAS VEGAS THAT HAVE DEVELOPED OVER SOUTHWEST UTAH...LINCOLN COUNTY OR THE SHEEP RANGE. I DID NOT ISSUED ANY FLASH FLOOD WATCHES FOR TOMORROW AS I WANT TO SEE HOW THINGS TURN OUT THIS EVENING AND TONIGHT BUT THEY MAY NEED TO BE ISSUED ON FUTURE SHIFTS. HIGHS TOMORROW WILL AGAIN BE WELL BELOW NORMAL EXCEPT IN THE FAR NORTHWEST WHERE DRY AND SUNNY CONDITIONS PUSH HIGHS TO A FEW DEGREES ABOVE NORMAL UNDER STRONG RIDGING ALOFT. WITH THE VORTICITY FEATURE AROUND THROUGH THURSDAY AND FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE MOJAVE DESERT...HOWEVER TEMPS SHOULD TREND UPWARD AS CLOUD COVER BECOMES LESS EXTENSIVE. PWATS GRADUALLY DECLINE BUT DO REMAIN ABOVE AN INCH AND SO THE FLASH FLOOD THREAT WILL LESSEN BUT NOT ENTIRELY GO AWAY. AS THE RIDGE ALOFT BUILDS INTO CENTRAL NEVADA...TEMPS WILL RISE OVER THE NORTHERN AND WESTERN CWFA AND I ADJUSTED UP MAX TEMPS HERE CLOSE TO ECMWF MOS NUMBERS WHICH WILL PUT THEM A FEW DEGREES ABOVE NORMAL. .LONG TERM...A BROAD MID/UPPER LEVEL TROUGH APPROACHING THE CALIFORNIA COAST SHOULD HELP TO PUSH THE RIDGE ALOFT OUT OF CENTRAL NEVADA AND INTO UTAH ON SATURDAY. THE PATTERN THIS WEEKEND IS A TOUCH CALL AS BROAD MOISTURE AND INSTABILITY IS SHOWN ON SATURDAY STILL ACROSS THE AREA AS A SOUTHERLY FLOW ALOFT STAYS AROUND A WEAK MID/UPPER LOW SWINGS TOWARD THE SOCAL COAST. ON SUNDAY THIS LOW IS FORECAST TO APPROACH POINT CONCEPTION BUT MODELS SHOW A PUNCH OF DRIER AND STABLE AIR MOVING INTO OUR AREA AHEAD OF IT. FOR NOW I KEPT IN BROADBRUSHED POPS ON SATURDAY THEN SHOWED A SLIGHTLY LOWER COVERAGE OF BROADBRUSH POPS ON SUNDAY. DRIER AND MORE STABLE AIR SHOULD WORK EAST ACROSS THE AREA MONDAY INTO NEXT TUESDAY AS GENERAL TROUGHING IN THE MID AND UPPER LEVELS REMAINS ALONG THE WEST COAST. THIS SHOULD HELP TO GRADUALLY CUT BACK ON THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HIGHS SHOULD WARM UP ACROSS THE AREA OVER THE WEEKEND...THEN MAY LOWER A LITTLE MONDAY AND TUESDAY DUE TO LOWER HEIGHTS. && .CLIMATE...THE HIGH TEMP IN LAS VEGAS TODAY OF 86 SO FAR IS THE COLDEST JULY HIGH TEMPERATURE SINCE A HIGH OF 88 ON JULY 7TH 2001. THE 2 DAYS WITH A HIGH BELOW 90 THIS JULY IS THE MOST FOR A JULY IN LAS VEGAS SINCE 1999 WHEN THERE WERE 4 SUCH DAYS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR AVIATION...GORELOW PREV DISCUSSION/CLIMATE...STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 31, 3:34 AM MST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 334 AM PDT TUE JUL 31 2012 AZZ001>003-036-CAZ524>527-NVZ016-020>022-010700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 334 AM PDT TUE JUL 31 2012 /334 AM MST TUE JUL 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN AREA OF LOW PRESSURE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. HEAVY RAIN IS A GOOD POSSIBILITY WITH STORMS AND A FLASH FLOOD WATCH IS IN EFFECT FROM 8 AM UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOON MOISTURE WILL LINGER THROUGH THIS WEEKEND INTO EARLY NEXT WEEK LEADING TO A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-NVZ014-015-017>019-010700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 334 AM PDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA TODAY THROUGH THIS EVENING. HOWEVER...ESMERALDA AND NORTHERN NYE COUNTIES ARE EXPECTED TO REMAIN DRY. LOCALLY HEAVY RAIN IS POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXCEPT FOR NORTHERN INYO AND ESMERALDA COUNTIES...MONSOON MOISTURE WILL LINGER RESULTING IN A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 1, 2:38 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNE CENTENNIAL HILLS 36.31N 115.26W
07/31/2012 M0.76 INCH CLARK NV BROADCAST MEDIA
3 INCHES OF WATER FLOWING DOWN GRAND TEATON DRIVE AT
BUFFALO DRIVE. ROADWAY IS STILL PASSABLE.
0745 AM FLASH FLOOD 3 N SUMMERLIN 36.25N 115.32W
07/31/2012 CLARK NV NWS EMPLOYEE
A LARGE AMOUNT OF MUD AND SMALL ROCKS WASHED ONTO THE 215
BELTWAY AT LONE MOUNTAIN ROAD.
0925 AM FLASH FLOOD 20 E TWENTYNINE PALMS 34.14N 115.72W
07/31/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS FIVE OR MORE VEHICLES
STUCK IN WASH 20 MILES EAST OF TWENTYNINE PALMS ON STATE
ROUTE 62.
0945 AM FLASH FLOOD 4 ESE WEST WIND AERO 34.12N 115.85W
07/31/2012 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER IN WONDER VALLEY CA REPORTED 6+ INCHES OF
WATER MOVING ACROSS GAEDKE LANE IN WONDER VALLEY. SPOTTER
ALSO MEASURED 0.33 INCHES FELL IN 10 MINUTES.
1128 AM FLASH FLOOD 10 WSW VIDAL JUNCTION 34.13N 114.74W
07/31/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY FLOODING ON
STATE ROUTE 62 AND HIGHWAY 95 BETWEEN MILE MARKERS 104
AND 110. STATE ROUTE 62 HAS BEEN CLOSED WEST OF VIDAL
JUNCTION.
0115 PM FLASH FLOOD 20 S KELSO 34.76N 115.65W
07/31/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS PARTS OF KELBAKER ROAD
NEAR I-40 ARE COVERED WITH MUD AND ROCKS.
0152 PM FLASH FLOOD 2 NNW BULLHEAD CITY 35.17N 114.57W
07/31/2012 MOHAVE AZ LAW ENFORCEMENT
BULLHEAD CITY POLICE DEPARTMENT REPORTED THE
LAUGHLIN-BULLHEAD CITY BRIDGE ROAD FLOODED. NUMEROUS
ROADS IN BULLHEAD CITY WERE FLOODED WITH SEVERAL INCHES
OF WATER AND COVERED WITH ROCKS AND MUD.
0242 PM FLASH FLOOD 9 NW NEEDLES 34.91N 114.73W
07/31/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS FLOODING ACROSS ROADWAY
APPROXIMATELY 5 MILES NORTH OF I-40 ON US 95.
0250 PM FLASH FLOOD 1 NW BULLHEAD CITY 35.16N 114.57W
07/31/2012 CLARK NV LAW ENFORCEMENT
CASINO RIVER DRIVE IN LAUGHLIN WAS FLOODED WITH AT LEAST
6 INCHES OF WATER.
0307 PM FLASH FLOOD SSW OATMAN 35.03N 114.39W
07/31/2012 MOHAVE AZ TRAINED SPOTTER
A SPOTTER REPORTED BOULDERS IN THE ROAD ALONG HIGHWAY 66.
PORTIONS OF THE ROAD FROM BULLHEAD CITY TO OATMAM HAS
BEEN WASHED OUT. IN ADDITION THE SPOTTER RECEIVED 1.80
INCHES OF RAIN IN ABOUT 1 HOUR.
0420 PM FLASH FLOOD 1 WNW BULLHEAD CITY 35.16N 114.58W
07/31/2012 CLARK NV FIRE DEPT/RESCUE
LAUGHLIN FIRE DEPARTMENT REPORTED WATER WASHED DEBRIS
ONTO THE ROAD AT THE INTERSECTION OF BRUCE WOODBURY DRIVE
AND THOMAS EDISON DRIVE.
0510 PM FLASH FLOOD 5 ESE HENDERSON 36.00N 114.93W
07/31/2012 CLARK NV BROADCAST MEDIA
LAS VEGAS BROADCAST MEDIA REPORTED AT LEAST 6 INCHES OF
MUDDY FLOWING WATER AT THE INTERSECTION WAGON WHEEL AND
BOULDER HIGHWAY.
0839 PM FLASH FLOOD 3 E TWENTYNINE PALMS (A 34.17N 115.74W
07/31/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS AMBOY RD CLOSED AT SHEEPHOLE VW DUE TO FLASH
FLOODING. MORE THAN ONE VEHICLE IS STUCK IN THE WATER.
1123 PM FLASH FLOOD 11 ENE PANAMINT SPRINGS 36.38N 117.28W
07/31/2012 INYO CA LAW ENFORCEMENT
THE CALIFORNIA HIGHWAY PATROL REPORTED THAT A 75 FOOT
LONG SECTION OF STATE ROUTE 190 WAS COVERED WITH 2 FEET
OF MUD NEAR TOWNES PASS IN DEATH VALLEY NATIONAL PARK.
1125 PM TSTM WND DMG TRONA 35.77N 117.37W
07/31/2012 SAN BERNARDINO CA TRAINED SPOTTER
THUNDERSTORM WINDS CAUSED 2000 CUSTOMERS TO LOSE POWER IN
THE TOWN OF TRONA.
1140 PM FLASH FLOOD 1 N TRONA 35.77N 117.37W
07/31/2012 SAN BERNARDINO CA TRAINED SPOTTER
ESTIMATED 8 TO 12 INCHES OF WATER FLOWING ACROSS TRONA
ROAD.
&&
VEF STAFFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:08 AM MST | Flash Flood Warning | VEF | Mohave | 74 min |
| Aug 1, 1:41 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 1, 4:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Jul 31, 6:29 PM MST | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 46 min |
| Aug 1, 2:58 AM MST | Areal Flood Advisory | VEF | Clark | 2 hr |
| Jul 31, 10:12 PM MST | Areal Flood Advisory | VEF | Inyo | 42 min |
| Jul 31, 10:51 PM MST | Flash Flood Warning | VEF | Inyo | 114 min |
| Jul 31, 11:31 PM MST | Flash Flood Warning | VEF | San Bernardino | 119 min |
Nearby
Flash Flood Watches in Nevada, 2012Flash Flood Watches in Arizona, 2012Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.